Texas, 2007

Hail and Damaging Wind in Texas, June 23, 2007

June 23, 2007 · NWS AMA · 2 events in 1 county or zone

Severe thunderstorms across the extreme southwest Texas Panhandle produced high winds and hail during the early evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms across the extreme southwest Texas Panhandle produced high winds and hail during the early evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 23, 2:15 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 23, 2:15 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT SAT JUN 23 2007

.DISCUSSION...
MUCH LESS INSTABILITY IS PRESENT TODAY...AS COMPARED TO FRI.  AMA
12Z RAOB HAD LESS LOW-LVL MSTR...WITH MUCH LESS CAPE.  TEMPS ARE
ABOUT 5 DEG F COOLER THAN YDA...WITH SFC DWPTS GENLY IN THE 50S TDA
...INSTEAD OF IN THE 50 TO 68 RANGE YDA.  BEST PROSPECTS FOR TSTMS
WILL BE IN NWRN SECTIONS...WHERE PROXIMITY TO SFC TROF WILL PROVIDE
LOW-LVL CONVERGENCE...AND WHERE H7 THETA-E PLUME WILL REMAIN.

HAVE KEPT SUN THRU TUE NGT DRY...AS WEAK NE FLOW ALOFT PREVAILS...
WITH H5 SHEAR AXIS REMAINING E OR SE OF PNHDLS.  ISOLATED TSTMS MAY
OCCUR...DUE TO MSTR REMAINING IN PLACE...BUT WILL WAIT TO FIND A LOW-
LVL BNDRY BEFORE ADDING POPS.

WILL RETAIN LOW POPS WED...THU...AND THU NGT...AS DEEP MSTR...
INSTABILITY...AND SELY LOW-LVL WINDS CONTINUE. NO COLD FRONTS
EXPECTED THRU FRI.  TEMPS EXPECTED TO REMAIN NEAR CLIMO.  HAVE
FOLLOWED MOS TEMPS VERY CLOSELY.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                65  88  66  90  67 /  20   5   5  10  10
BEAVER OK                  62  94  68  93  70 /  20   5   5  10  10
BOISE CITY OK              62  93  64  94  66 /  30   5   5  10  10
BORGER TX                  69  93  69  92  69 /  20   5   5  10  10
BOYS RANCH TX              66  95  69  96  69 /  30   5   5  10  10
CANYON TX                  63  90  66  92  67 /  20   5   5  10  10
CLARENDON TX               66  86  67  88  67 /  20  10  10  10  10
DALHART TX                 62  92  64  94  66 /  30   5   5  10  10
GUYMON OK                  64  94  67  94  68 /  20   5   5  10  10
HEREFORD TX                63  89  66  91  65 /  20   5   5  10  10
LIPSCOMB TX                64  90  67  90  68 /  20  10  10  10  10
PAMPA TX                   68  86  66  87  67 /  20  10  10  10  10
SHAMROCK TX                67  86  66  88  68 /  20  10  10  10  10
WELLINGTON TX              68  87  68  89  69 /  20  10  10  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

10/03
Hazardous weather outlook, Jun 23, 5:00 AM CST, 12 hours 25 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT SAT JUN 23 2007

OKZ001>003-TXZ001>020-231800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. STORMS
ARE EXPECTED TO DEVELOP ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN
TEXAS PANHANDLE AND SPREAD ACROSS THE REMAINDER OF THE AREA
OVERNIGHT. A FEW STORMS MAY APPROACH SEVERE LEVELS WITH MARGINALLY
SEVERE HAIL AND GUSTY WINDS. SLOW MOVING STORMS COULD ALSO RESULT IN
LOCALIZED FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS BOTH WEDNESDAY AND THURSDAY...MAINLY ACROSS THE
SOUTHEAST TEXAS PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED IN A FEW LOCATIONS LATE
THIS AFTERNOON AND EVENING.

DRILLETTE

In the hours before

Special weather statement, Jun 23, 4:23 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
523 PM CDT SAT JUN 23 2007

TXZ016-232300-
DEAF SMITH TX-
523 PM CDT SAT JUN 23 2007

...STRONG THUNDERSTORMS IN CENTRAL AND EASTERN DEAF SMITH COUNTY...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF SIMMS MOVING SOUTH AT 5 MPH.

ANOTHER STRONG THUNDERSTORM WAS INDICATED 5 MILES NORTHWEST OF DAWN
WAS MOVING SOUTH AT 5 MILES PER HOUR.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.

PEOPLE IN CENTRAL AND EASTERN DEAF SMITH COUNTY SHOULD MONITOR THE
WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

WYNNE
Local storm report, Jun 23, 4:45 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT SAT JUN 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HAIL             STRATFORD               36.34N 102.07W
06/22/2007  E0.75 INCH       SHERMAN            TX   TRAINED SPOTTER

1040 PM     HAIL             AMARILLO                35.20N 101.82W
06/22/2007  E1.00 INCH       POTTER             TX   PUBLIC

            REPORT RELAYED FROM LOCAL MEDIA. QUARTER SIZE HAIL WAS
            LOCATED NEAR 24TH STREET AND GRAND.

1044 PM     HAIL             AMARILLO                35.20N 101.82W
06/22/2007  M1.00 INCH       POTTER             TX   TRAINED SPOTTER

            QUARTER HAIL REPORTED AT 39TH STREET AND POLK.

&&

JJB
Special weather statement, Jun 23, 5:08 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT SAT JUN 23 2007

TXZ016-240000-
DEAF SMITH TX-
608 PM CDT SAT JUN 23 2007

...STRONG THUNDERSTORMS IN CENTRAL AND SOUTHERN DEAF SMITH COUNTY...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM DAWN TO 7 MILES NORTH OF BOOTLEG
MOVING SOUTH AT 5 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.

PEOPLE IN CENTRAL AND SOUTHERN DEAF SMITH COUNTY...INCLUDING THE
COMMUNITIES OF DAWN...HEREFORD...AND BOOTLEG SHOULD MONITOR THE
WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

WYNNE

The radar

The Amarillo radar (KAMA), 78 km away, was scanning. The volume nearest the first event began at 23:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Deaf Smith

When
June 23, 5:25 PM CST
Where
Deaf Smith County, 1.79 mi NW of Hereford
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.840, -102.420

The Hereford West Texas Mesonet two miles northwest of Hereford measured the wind gust.

Hail, Deaf Smith

When
June 23, 5:53 PM CST
Where
Deaf Smith County, 9.65 mi W of Hereford
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.820, -102.570

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38188, 38189.